Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

ADHD, taking Vywanse. Experiencing sleeplessness. On Melatonin, no relief. Suggestions?

Hello. I am a 15 year old female, 126 pounds. I was born 4 months early, and I am taking Vyvanse , 40mg, for ADHD . I have been experiencing sleeping troubles for a few weeks now. For around 3 weeks, I have been getting little to no sleep. I have always had trouble sleeping. I have been taking Melatonin for 3 nights now. My doctor said that he would consult other doctors, do some research, and think about things so he wouldn t make me worse while trying to make me better. Do you have any tips for sleep aid? My step-father, a former nurse, said that I could just be going into only the light stages of sleep, because he checks on me sometimes and I am snoring away, I just took some Melatonin just around 25 minutes ago, so I apologize if this question is sounding weird. Do you have any tips for sleeping, or any idea what could be wrong with me?
Asked On : Thu, 1 Nov 2012
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Vyvanse is a stimulant and can cause sleep disturbance. Melatonin does help in sleep restoration. But along with medications you should always try all the sleep hygiene measures. Firstly stop all tea/coffee/alcohol/chocolates/colas as all of them contain caffeine. Next you should start with daily exercise for 45 min to 1 hr. Take a warm bath at night, regularize sleeping timings. Dont try too hard to go to sleep. If not getting sleep, sit up, do some reading and again go to the bed when you feel drowsy. Use your bed exclusively for sleeping and keep bedroom lit dim. Any psychiatric medication will take time in acting and you should avoid switching psychiatrist in short time.
If the problem still persists there could be a possibility that you might be having a co-morbid deprsion and in that case you should be taking an anti-depressant along with your sleep medication.
Hope I am able to solve your concerns.
Answered: Sun, 16 Dec 2012
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor